Home Local limit theorems for one class of distributions in probabilistic combinatorics
Article
Licensed
Unlicensed Requires Authentication

Local limit theorems for one class of distributions in probabilistic combinatorics

  • Aleksandr N. Timashev EMAIL logo
Published/Copyright: December 10, 2018

Abstract

Let a function f(z) be decomposed into a power series with nonnegative coefficients which converges in a circle of positive radius R. Let the distribution of the random variable ξn, n ∈ {1, 2, …}, be defined by the formula

P{ξn=N}=coeffznf(z)NN!coeffznexp(f(z)),N=0,1,

for some ∣z∣ < R (if the denominator is positive). Examples of appearance of such distributions in probabilistic combinatorics are given. Local theorems on asymptotical normality for distributions of ξn are proved in two cases: a) if f(z) = (1 − z)λ, λ = const ∈ (0, 1] for ∣z∣ < 1, and b) if all positive coefficients of expansion f (z) in a power series are equal to 1 and the set A of their numbers has the form

A={mr|mN},r=const,r{2,3,}.

A hypothetical general local limit normal theorem for random variables ξn is stated. Some examples of validity of the statement of this theorem are given.


Note: Originally published in Diskretnaya Matematika (2017) 29,№2, 109–132 (in Russian).


References

[1] Goncharov V., “On the field of combinatorial analysis”, Amer. Math. Soc. Transl., 19:2 (1962), 1–46.Search in Google Scholar

[2] Kolchin V. F., Random mappings, Optimization Software Inc. Publications Division, New York, 1986, 207 pp.Search in Google Scholar

[3] Kolchin V. F., Random Graphs, Cambridge University Press, 1998, 268 pp.10.1017/CBO9780511721342Search in Google Scholar

[4] Volynec L. M., “Estimate of the rate of convergence to limit distribution for the number of cycles in a random permutation”, In: Probabilistic methods of discrete mathematics, Moscow: MIEM, 1987, 40-46 (In Russian).Search in Google Scholar

[5] Timashov A. N., “On asymptotic expansions for the distributions of the number of cycles in a random permutation”, Discrete Math. Appl., 13:4 (2003), 417–427.10.1515/156939203322556072Search in Google Scholar

[6] Yakimiv A. L., Probabilistic applications of Tauberian theorems, Modern Probability and Statistics, VSP, Leiden, 2005, 225 pp.10.1515/9783110195293.225Search in Google Scholar

[7] A. L. Yakymiv, “On the number of A-permutations”, Math. USSR-Sb., 66:1 (1990), 301–311.10.1070/SM1990v066n01ABEH001174Search in Google Scholar

[8] Yakymiv A. L., “Substitutions with cycle lengths from a fixed set”, Discrete Math. Appl., 1:1 (1991), 105–116.10.1515/dma.1991.1.1.105Search in Google Scholar

[9] Yakymiv A. L., “On random permutations with cycle lengths from a given set”, Random processes and their applications, Moscow: MIEM, 1991, 24-27 (In Russian).Search in Google Scholar

[10] Yakymiv A. L., “Some classes of substitutions with cycle lengths from a given set”, Discrete Math. Appl., 3:2 (1993), 213–220.10.1515/dma.1993.3.2.213Search in Google Scholar

[11] Pavlov A. I., “On the number of substitutions with cycle lengths from a given set”, Discrete Math. Appl., 2:4 (1992), 445–459.10.1515/dma.1992.2.4.445Search in Google Scholar

[12] Kolchin V. F., “On the number of permutations with constraints on their cycle lengths”, Discrete Math. Appl., 1:2 (1991), 179–193.10.1515/dma.1991.1.2.179Search in Google Scholar

[13] Sachkov V.N., Probabilistic Methods in Combinatorial Analysis, Cambridge Univ. Press, Cambridge, 1997, 246 pp.10.1017/CBO9780511666193Search in Google Scholar

[14] Ivchenko G. I., Medvedev Yu. I., “Asymptotic representations of finite differences of a power function at an arbitrary point”, Theory Probab. Appl., 10:1 (1965), 139–144.10.1137/1110015Search in Google Scholar

[15] Ivchenko G. I., Medvedev Yu. I., Discrete Distributions. Handbook on Probability and Statistics. Multivariate Distributions, Moscow. : Lenand, 2016 (In Russian).Search in Google Scholar

[16] Harper L., “Stirling behavior is asymptotically normal”, Ann. Math. Stat., 38:2 (1967), 410–414.10.1214/aoms/1177698956Search in Google Scholar

[17] Timashev A. N., Large Deviations in Probabilistic Combinatorics, Moscow: Publ. House «Academiya», 2011 (In Russian).Search in Google Scholar

[18] Arratia R., Tavare S., “Independent process approximations for random combinatorial structures”, Adv. inMath., 104 (1994), 90–154.10.1006/aima.1994.1022Search in Google Scholar

[19] Renyi A., “Some remarks on the theory of trees”, Magyar. tud. Akad. Mat. Kutató Int. közl., 4:7 (1959), 73–83.Search in Google Scholar

[20] Timashev A. N., Additive Problems with Restrictions on the Values of Summands, Moscow: Publ. House «Academiya», 2015 (In Russian).Search in Google Scholar

[21] Erdös P., Kac M., “The Gaussian law of errors in the theory of additive number theoretic functions”, Amer. J. Math., 62 (1940), 738–742.10.2307/2371483Search in Google Scholar

[22] Timashev A.N., Generalized Allocations Scheme in Probabilistic Combinatorics Problems, Moscow: Publ. House «Academiya», 2011 (In Russian).Search in Google Scholar

[23] Harris B., “Probability distributions related to random mappings”, Ann. Math. Stat., 31:4 (1960), 1045–1062.10.1214/aoms/1177705677Search in Google Scholar

[24] Chandrasekharan K., Arithmetical functions, Springer-Verlag, 1970, 231 pp.10.1007/978-3-642-50026-8Search in Google Scholar

[25] Timashev A. N., Distributions of Power Series Type and Generalized Allocations Scheme, Moscow: Publ. House «Academiya», 2016 (In Russian).Search in Google Scholar

Received: 2017-03-16
Published Online: 2018-12-10
Published in Print: 2018-12-19

© 2018 Walter de Gruyter GmbH, Berlin/Boston

Downloaded on 30.11.2025 from https://www.degruyterbrill.com/document/doi/10.1515/dma-2018-0036/html
Scroll to top button